Jump to content
CrazyBoards.org

Provigil?


Recommended Posts

it depends on the person taking it in whether or not Provigil will cause more or less anxiety than other meds that would give you a beneficial energetic boost to your day.  For instance, from what I've read Provigil causes one's glutamate levels to go up and at the same time causes one's GABA levels to go down.  Now in an individual that already has high glutamate levels this could cause a lot more anxiety than say Wellbutrin or Adderall.  In my case Provigil caused more OCD and anxiety than did either Adderall or Wellbutrin.  I'd figure out someway to get an idea of what you have chemically going on in your brain, and go from there  ;) Easier said than done.  (you could take a test or two to figure it out, but probably not worth it.......you may just want to try out the Provigil and find out.....it might hurt or it might be pretty decent, I've been through the hurt enough that I'm used to it, but believe me I don't like it).  The Provigil may have a less spacey-effect than the Wellbutrin (which is a plus, though the Wellbutrin will help out with sexual libido if it has been hindered by an SSRI).

My glutamate levels are too high as it is, and my GABA levels are too low as it is....  My dopamine levels were upped by the Adderall, and the OCD went up a bit but not terribly bad.  On the Provigil my OCD went mad (lots of OCD with irritability that was making me crawl up a wall).  But with people that don't have high glutamate levels and have decent GABA levels, they'd probably do pretty decent on Provigil without much anxiety occuring. 

Link to comment
Share on other sites

How long have you been on Prozac? The fatigue you are feeling may be a residual symptom of depression, not a side-effect of the med. Prozac is probably the least sedating of the SSRIs. This thread has some interesting information and comparisons about the activating/sedating effects of the various SSRIs. If it is a side effect, it's one that should go away after several weeks.

Have you discussed all this with your pdoc? Remember that none of us are doctors!

Link to comment
Share on other sites

I haven't actually started prozac yet, I just know that is my next medication per pepole i Have talked to, the 2 nurses that I have dealt with.

Provigil and wellbutrin were both mentioned to counter the tired effect, it seems you have tried both, my primary care dr. told me provigil was a good med to use for this, how was your experience?

How long have you been on Prozac? The fatigue you are feeling may be a residual symptom of depression, not a side-effect of the med. Prozac is probably the least sedating of the SSRIs. This thread has some interesting information and comparisons about the activating/sedating effects of the various SSRIs. If it is a side effect, it's one that should go away after several weeks.

Have you discussed all this with your pdoc? Remember that none of us are doctors!

<{POST_SNAPBACK}>

Link to comment
Share on other sites

Personally, I'm inclined to agree with my pdoc that the problem is more a symptom of depression than a side effect of medication. In either case, I haven't found any medication that solves the problem. Provigil would help me get through the days when I was only sleeping 2-3 hours per night. It was like caffeine, but without the jitters. It didn't make me feel all wide awake and chipper - it just allowed me to function.

As much as I hate to admit it, the only thing that truly works for me in getting rid of the chronic fatigue is regular exercise. But even when I'm not depressed, I have a difficult time motivating myself to do it.

Are you giving the antidepressants time to work? It can be weeks or even months before they really kick in. And then it can take months more to find the right dosage. Trust me, I know how much that sucks. I was on the med-go-round for almost three years during this last bout. But you have to suck it up and stick with it. Most of the side effects go away. Even then, you eventually have to ask yourself, "What sucks worse, the side effects or the depression?"

Link to comment
Share on other sites

How long have you been on Prozac? The fatigue you are feeling may be a residual symptom of depression, not a side-effect of the med. Prozac is probably the least sedating of the SSRIs.

<{POST_SNAPBACK}>

Let's not forget that some of us are weird and reacts very different to SSRI's. I've taken three, and all of them made me tired, even long after they helped the depression.

Link to comment
Share on other sites

what do you do for the tired feeling?

w

How long have you been on Prozac? The fatigue you are feeling may be a residual symptom of depression, not a side-effect of the med. Prozac is probably the least sedating of the SSRIs.

<{POST_SNAPBACK}>

Let's not forget that some of us are weird and reacts very different to SSRI's. I've taken three, and all of them made me tired, even long after they helped the depression.

<{POST_SNAPBACK}>

Link to comment
Share on other sites

Lex definitely makes me more tired than I regularly am....... Prozac seems to be a bit more uplifting in getting people going.  I was on Prozac at 50 mgs with an atypical anti-psychotic and I was tired all the time, but that was more of the atypical anti-psychotic than the Prozac.......  If you ramp up on a med too quickly I bet there are adverse reactions of the med, such as the Prozac causing tiredness instead of getting one up and going... that's just my hypothesis....  And people do react differently to meds.  I haven't tried Cymbalta, but I know it has SSRI abilities, you may want to look into that med.

Link to comment
Share on other sites

what do you do for the tired feeling?

w

<{POST_SNAPBACK}>

I can't take SSRI's anymore because of other reasons (it makes my rapid cycling worse). So I luckily don't have a problem with that. But when I was on them I tried lots of things, like coffee and L-Tyrosine. That just made me manic.

Thankfully, this doesn't happen to all people.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...